Home » Frequently asked Questions on Health » What is the cause and treatment for haematuria?

What is the cause and treatment for haematuria?

Q: I am a 50 years old male. I had a problem of haematuria last year and following tests were done. All tests related to urine including culture test; abdominal scan; urodynamic test; uro flow test and finally cystoscopy. The doctor's final conclusion was that the bladder's neck was narrow and needed an operation. I was advised to take Urimax-F daily once. I am diabetic for the last 15 years. After 3 months, the same problem repeated and again so I was asked to continue the tablet. It has been almost 8 months and I don't have any problem. But the semen flow is low and sometimes I am not able to ejaculate. For how long should I continue Urimax-F? Will there be any problem, if I don't ejaculate or the semen flow is low? Another opinion is that the prostate gland may be enlarged and hence the haematuria occurred. Please advise.

A:Haematuria is presence of blood in the urine. It is important to know whether it was associated with any pain, fever or urinary symptoms, signifying association with stone disease or infections. Painless causes bother us more, since these could be associated with a cancer in the urinary tract. Urine cytology, ultrasound scan, CT scan and endoscopic examination are usually done to exclude the latter causes. It seems that nothing significant was found and you were labelled as having the bleeding directly from prostate, or due to infection secondary to prostate obstruction, and hence you were advised Urimax-F. The medicine is a combination of an alpha blocker and finasteride, both working on prostate to relax and make it smaller. Now the answers to your questions: 1. Whether the treatment should continue, and if yes, whether one or both the drugs in combination should continue: This may be decided upon the clinical picture at present, apart from the ultrasound finding of the volume of your gland and residual urine, present PSA and result of your uroflowmetry. 2. Twenty percent of patients taking tamsulosin (urimax) may experience reduced or absent ejaculate. It is not worrisome as orgasm and erectile properties remain unaffected, and this being a reversible side effect of medicine. 3. All prostate enlargements do not bleed. Your bleed, as mentioned earlier could be directly from prostate or secondary to bladder neck obstruction with prostate. In both circumstances prostate could be responsible even without increase in its bulk.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------